Alert archive / South Dakota / Wind Advisories in 2018
Wind Advisory 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 27, 2018, 3:42 AM CDT for 6 counties in South Dakota. It took effect at Oct 27, 2018, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 3:42 AM CDT (08:42 UTC)
- In effect from
- Oct 27, 2018, 1:00 PM CDT
- Expired
- Oct 27, 2018, 7:53 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, McPherson County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 132 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS73 KABR 270842 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 342 AM CDT Sat Oct 27 2018 SDZ003-015-272045- /O.NEW.KABR.WI.Y.0007.181027T1800Z-181028T0100Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 242 AM MDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from noon today to 7 PM MDT this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...This afternoon through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SD
3 follow-up statements
914 WWUS73 KABR 271638 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1138 AM CDT Sat Oct 27 2018 SDZ007-008-011-020-021-023-280045- /O.NEW.KABR.WI.Y.0008.181028T0200Z-181028T0800Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Britton, Sisseton, Webster, Watertown, Milbank, and Clear Lake 1138 AM CDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CDT SUNDAY... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 9 PM this evening to 3 AM CDT Sunday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This evening through early Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ004-009-280045- /O.EXB.KABR.WI.Y.0007.181027T2100Z-181028T0100Z/ Campbell-Walworth- Including the cities of Herreid and Mobridge 1138 AM CDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 8 PM CDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon into this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ005-010-280045- /O.EXB.KABR.WI.Y.0007.181027T2100Z-181028T0300Z/ McPherson-Edmunds- Including the cities of Eureka and Ipswich 1138 AM CDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 10 PM CDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ003-015-280045- /O.CON.KABR.WI.Y.0007.181027T1800Z-181028T0100Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 1038 AM MDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon into early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds this strong, along with dry conditions, has resulted in very high grassland fire danger in place this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KF
761 WWUS73 KABR 272020 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 320 PM CDT Sat Oct 27 2018 MNZ046-280800- /O.EXA.KABR.WI.Y.0008.181028T0200Z-181028T0800Z/ Big Stone- Including the city of Ortonville 320 PM CDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CDT SUNDAY... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 9 PM this evening to 3 AM CDT Sunday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This evening through early Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ003-015-280100- /O.CON.KABR.WI.Y.0007.000000T0000Z-181028T0100Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 220 PM MDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon into early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds this strong, along with dry conditions, has resulted in very high grassland fire danger this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ004-009-280100- /O.CON.KABR.WI.Y.0007.181027T2100Z-181028T0100Z/ Campbell-Walworth- Including the cities of Herreid and Mobridge 320 PM CDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon into this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ005-010-280300- /O.CON.KABR.WI.Y.0007.181027T2100Z-181028T0300Z/ McPherson-Edmunds- Including the cities of Eureka and Ipswich 320 PM CDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SDZ007-008-011-020-021-023-280800- /O.CON.KABR.WI.Y.0008.181028T0200Z-181028T0800Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Britton, Sisseton, Webster, Watertown, Milbank, and Clear Lake 320 PM CDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CDT SUNDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This evening through early Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KF
239 WWUS73 KABR 280053 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 753 PM CDT Sat Oct 27 2018 SDZ003-004-009-015-280200- /O.CAN.KABR.WI.Y.0007.000000T0000Z-181028T0100Z/ Corson-Campbell-Walworth-Dewey- Including the cities of McIntosh, Herreid, Mobridge, and Isabel 753 PM CDT Sat Oct 27 2018 /653 PM MDT Sat Oct 27 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Aberdeen has cancelled the Wind Advisory. Winds have fallen below advisory levels this evening. $$ SDZ005-010-280200- /O.CAN.KABR.WI.Y.0007.000000T0000Z-181028T0300Z/ McPherson-Edmunds- Including the cities of Eureka and Ipswich 753 PM CDT Sat Oct 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Aberdeen has cancelled the Wind Advisory. While gusty northwest winds will still be possible this evening, they are not expected to reach advisory criteria. $$ MNZ046-SDZ007-008-011-020-021-023-280800- /O.CON.KABR.WI.Y.0008.181028T0200Z-181028T0800Z/ Big Stone-Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Ortonville, Britton, Sisseton, Webster, Watertown, Milbank, and Clear Lake 753 PM CDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT SUNDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...This evening through early Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 27, 12:26 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 27, 12:26 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1226 AM CDT Sat Oct 27 2018 .UPDATE... Issued at 1223 AM CDT Sat Oct 27 2018 See updated aviation discussion below. UPDATE Issued at 942 PM CDT Fri Oct 26 2018 Mostly clear skies are expected through much of the night with clouds increasing from the northwest late. Light winds will remain with lows in the mid 30s to the lower 40s. Updated forecast. && .SHORT TERM...(This Evening through Saturday Afternoon) Issued at 250 PM CDT Fri Oct 26 2018 Only the NSSL-WRF and NAM 4km have a decent grasp on the area of sprinkles/light showers that are marching southeast through central SD this afternoon. They developed on northwest flow behind the trough axis with a little help from a 500mb shortwave. Winds have been gusty out of the northwest on the west side of that wave. Otherwise, the region is dry and is expected to remain so until Saturday afternoon when the next area of low pressure starts to generate some additional light rain...mainly across the north. The above normal temperatures will continue into Saturday with highs reaching into the 60s. .LONG TERM...(Saturday Evening through Friday) Issued at 250 PM CDT Fri Oct 26 2018 Temperatures will fall to near normal for high temperatures starting Tuesday, and then below normal for Wednesday through at least Friday. Taking a look at the overall weather pattern, we'll start out at 00Z Sunday with a low across south central Canada, a ridge stretching from the Baja California area up through British Columbia, and another large area of low pressure poised off the Pacific coast. With much of the upper level energy and sfc low across ND, expect lingering rain to stay mainly to our north and our northeastern counties Saturday evening. The main weather impact Saturday night will be breezy northwesterly winds, in between the surface low exiting across northern Minnesota and nearing high pressure from the northwest that will set up across western SD/NE by daybreak Sunday. We could tap into some of the 35 to 45kt winds above the surface. Will continue to monitor, with the potential to increase the winds more with later forecasts. Another round of stronger winds above the surface come in for Sunday night into Monday with return flow. However, with less mixing expected, the main result of these winds will be to aircraft with low level wind shear. Dry weather should then be the rule Sunday through at least Monday morning, until an elongated trough moves into Manitoba and the Dakotas. There is significant uncertainty in the placement of the light rain Monday afternoon and evening, with pops kept in the slight chance range. The main impact will be a temperature cool down. The overall pattern becomes less organized with mainly dry conditions after Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1223 AM CDT Sat Oct 27 2018 Mainly VFR conditions are expected overnight and through the day Saturday as mid and high level clouds stream over the region from the northwest. Some fog is also expected in the ATY area overnight. Otherwise, scattered light showers are expected with an upper level low pressure trough moving through on Saturday, but are not expected to reduce vsbys. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Mohr SHORT TERM...Wise LONG TERM...KF AVIATION...Parkin
Hazardous weather outlook, Oct 26, 4:00 AM CDT, 23 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 400 AM CDT Fri Oct 26 2018 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-270900- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 400 AM CDT Fri Oct 26 2018 /300 AM MDT Fri Oct 26 2018/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A clipper system will bring strong and gusty winds to the region Saturday night into Sunday. Gusts to 45 mph or greater look possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 11:38 AM CDT | Wind Advisory | ABR | Codington, Day, Deuel, Grant, Marshall, Roberts | 11 hr |
| Oct 27, 6:53 PM CDT | Special Weather Statement | ABR | Marshall, Roberts | 52 min |
Nearby
Wind Advisories in South Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.